I have used it for the past 2 days. It really has worked great for me.
From what I know,,,and I have been told..not too much, but Loperamide is the active ingredient in immodium, so it is really the prescription version. Is that what you heard?
lol girl you do your homework! which is great...For me the second time i didn't use as much as i wanted it out of my body..
But i did read somewhere that it is actually a form of opiate, very very slight, and not sure if i can find that article, i think i kept it...
very good info
Nope.. it's the over-the-counter but is a very small form of an opiate..
Well, they way I look at it- is that it's a DANG good thing I'm withdrawing for the simple fact that I'm free, clean, going to be ME again, and getting my life back- AND I know this isn't gonna last long- it WILL pass.. :D
Love ya all!
The infamous Thomas wrote this in a post below from 2003.
by Thomas03, Jan 20, 2003 12:00AM
Some of our opiate receptors control bowel motility, which is why opiates constipate.
When you detox, diahrea is the consequence. Over the counter Imodium will take care of
the problem. It is an opioid drug that binds to the receptors affecting bowel motility
but not those that bring euphoria or pain relief. It is effective without being addictive
Wow girl, You're about to be the expert Queen here! It's good of you to share these things. The down side of toooo much Loperamide is physical blockage of the colon. Not a good thing. Diarrhea is also one of the ways the body detoxes. The stuff sure came in handy those first couple 3 days! :)
lol.. I can imagine! hehe.. I just needed to get some advice on that one.. didn't quite grasp the truth of whether it was a good thing to take or not- and most definitely, diarrhea is the body's way of detoxing, and ridding of all the 'nasty stuff'... Just like a fever- we should never ALWAYS try and reduce a fever because our bodies are fighting something off! Which is good.. :D
You definitely reminded me of the euphoria as well.. now I know exactly what ya mean.. (I'm a bit sllllloooowwwwww today.. hehe)
Thanks so much!
Yes, I have read that it mimics the same receptors......it's not an opiate but they say you can get addicted to it to, as you have to take a lot of it to get any relief from opiate withdrawal........did that make any sense.......? Im not typing it again......lol.
I just heard that it digests the same way as the opiates do, though it doesn't pass the blood/ brain barier.
I just discovered the Imodium AD cure and can't believe what a difference it has made. Intestinal issues have never been a problem for me during withdrawal, so that has nothing to do with the way I feel. I am on day two of withdrawal, which is typically one of my worst days (in a four day withdrawal cycle). After taking this stuff, I was able to get out of bed, do some homework, eat, and do a few things around the house. I can't believe what a difference this stuff has made!
I started using poppy pods to control hip pain from fall down a flight of stairs. I eventually got hooked over the course of that year and refused to believe that I was addicted until I ran out and the symptoms started. I then realized I was addicted and mad at myself for getting hooked, again (I had a major knee injury 10 years ago, got hooked then and came off them 7-8 years ago)... I can tolerate the weakness, phantom pains, and lethargy but the explosive diarrhea is the hardest to tolerate, maybe because I have IBS and it is 10x worse than usual... Loperamide has taken the grumbles out of my guts making withdrawal much easier to tolerate. It might be psychosomatic (who cares if it is if it works) but I feel like my legs are slightly less restless an hour after taking 2 tabs of Imodium AD. Hope this helps anyone on the road to Wellville!
Is this the article people keep referring to? http://www.thatspoppycock.com/library/articles/over-the-counter-opiates-used-to-stop-diarrhea-and-maybe-ease-withdrawal/
Just remember you are all very very lucky 3 even ten day withdrawal isn't bad but been goinog through methadone w/d for almost a month......... ugh just whatever you do bear through the opiate withdrawal without methadone or subutex b/c it just makes things alot worse.... i was on a methadone program for 5 yrs and this is 2nd time detoxing...might try immodium but not very convinced but hopeful
Someone stated this above, that Immodium is an opiate but cannot pass the blood brain barrier. It attached to the opiate receptors in the gut. I can only help with Loose stool issues. If people say it helps with WD I think that it is just psychological.
im not sure if it was all in my head or not but i know that when i took the imodium it actually stopped the chills,sweats and the freaking out,but like i said it might of been all in my head but seemed to help me alot
No, that is wrong.
there are thousands of people on the internet who have taken high enough doses and it kills almost all of the WD.
it is not placebo
I know that Imodium does more than just help with the gut problems. I took 2 tabs the other day (day 2 of withdrawal) and it most definitely helped with the chills and restless legs which are by far the worst issues for me. As soon as I started taking this stuff, the withdrawal seemed to almost disappear. I almost wonder if this stuff is keeping me from actually fully detoxing it works so good.
Welcome to the community!
This post is about two years old so you would be best starting your own thread and letting us get to know you. Go to the top of this page and hit the green Post A Question button. Follow the instructions. if You need help with that, let us know. If not, see you out there!
I just took my last vicodin at 4:40pm after using for only 3 months. I've used everyday for the past 3 months, between 5-10 pills a day. This will be the third time I have come down from vicodin and I swear, I hope this is my last.
Well, I've read a lot on Imodium AD and about how it helps tremendously for some and not at all for others. I'm praying I'm one of the people that it helps because I know the road ahead of me and it's definitely going to hurt.
Anyway, if anyone on here can give me any more tips and tricks for other things that may help me withdraw, I truly appreciate it. This is the first out of my 3 detoxes where I am seeking help and not attempting to white knuckle it, so I thank you guys in advance for any help.
IMODIUM WORKS! I AM SURPRISED BUT IT ACTUALLY TOOK 95% OF WITHDRAWAL SYMPTOMS AWY
My tramadol withdrawal was crazy and the restless legs would keep me up at night no matter how many benadryls i'd take to knock myself out, truly torturous experience.. I took maybe 5 or 6 loperimide tablets one night and it relaxed me and I could sleep through the entire night! It works amazingly, it helped me get off tramadol for good
It is an opiate. Its right up there with fentanl. How ever the molecules cannot cross the blood brain barrier so users will not experience the eurphoric and intoxicating effects. But it is in fact an opiate, and when taken in high doses ( e.g. 30-40mg, can be great for alleviating withdrawal symptoms
this is embarassing.... i got strung out on script ms 4 years ago, much experience with illegal opiate i will not mention by name, got off for several years, relapsed with ms. husband coming home from afghanistan, needed to get unstrungout FAST. started taking about 40 immodium generic pills a day, sometimes 90. long story short... it has been 4 years now and i take approx 30 immodium a day and have no craving or withdrawl. not recommending just stating what worked for me.... if i miss a day, i start getting watery eyes, anxiety, sneezing, you know the drill. this worked for me. problem is i would like to get off this stuff too. as for the intestinal blockage? never happened to me. this stuff will dehydrate. drink lots of water and exercise and i have large bowel movement at least every 2 days... ( i know yuck) but im just stating facts. bottom line, i was up to 300 mg of ms a day, totally strung out, had to do something to keep from going into w/d and this worked. no supplemental benzos or other stuff needed. this stuff is strange, no high at all from it, however, my eyes will pinpoint, classic sign. otherwise i feel normal... i call it my "ghetto methadone" nobody knows about my little secret. been hiding it for going on 4 years now,
I know this is a very old thread, but I just came across it on a google search and wanted to let you guys know how much immodium has helped me with my opiate withdrawals. I have been addicted to pills for two years, and when I try to stop, I get terrible restless body syndrome that keeps me from sleeping and literally has me in tears because it is so terrible. I would wake up in the middle of the night and take a bath to feel better for just 30 minutes. Then I heard of immodium. I take about 30mg of loperamide before bed and I can finally sleep soundly without the pain and discomfort of withdrawal. Sure, it doesn't help w/ everything, or make it painless. I still feel tired and depressed and just crappy all around during the day from the w/d's but good rest is key to my sobriety, as I'm freaking out by the morning time needing opiates (pain killers) to numb my poor writhing legs. Its sickening, I know (to be taking 15 anti-diahreal pills at a time AND to have such a ridiculous opiate dependency).. but it works for me, that's all I wanted to share!
all the old junkies know that adding 600mg of zantac with imodium breaks the barrier and is nice when out of dope....on day 3 withdrawals from methadone and cant even notice......24mg lope and 600 zantac every 6 hours. try it before you blow extra breath......